Advertisement

Complex Analysis and Operator Theory

, Volume 12, Issue 7, pp 1739–1765 | Cite as

Extremal Unital Completely Positive Maps and Their Symmetries

  • Anilesh Mohari
Article
  • 50 Downloads

Abstract

We consider the set \(P_1({\mathcal A},{\mathcal M})\) (respectively \(CP_1({\mathcal A},{\mathcal M})\) of unital positive (completely) maps from a \(C^*\) algebra \({\mathcal A}\) to a von-Neumann sub-algebra \({\mathcal M}\) of \({\mathcal B}({\mathcal H})\), the algebra of bounded linear operators on a Hilbert space \({\mathcal H}\). We study the extreme points of the convex set \(P_1({\mathcal A},{\mathcal M})\) (\(CP_1({\mathcal A},{\mathcal M})\)) via their canonical lifting to the convex set of (unital) positive (completely) normal maps from \(\hat{{\mathcal A}}\) to \({\mathcal M}\), where \({\mathcal A}^{**}\) is the universal enveloping von-Neumann algebra over \({\mathcal A}\). If \({\mathcal A}={\mathcal M}\) then a (completely) positive map \(\tau \) admits a unique decomposition into a sum of a normal and a singular (completely) positive maps. Furthermore, if \({\mathcal M}\) is a factor then a unital complete positive map is a unique convex combination of unital normal and singular completely positive maps. We also used a duality argument to find a criteria for an element in the convex set of unital completely positive maps with a given faithful normal invariant state on \({\mathcal M}\) to be extremal. In our investigation, gauge symmetry in the minimal Stinespring representation of a completely positive map and Kadison theorem on order isomorphism played an important role.

Keywords

Operator system Arveson–Hahn–Banach extension theorem Complete order isomorphism 

Mathematics Subject Classification

46L 

References

  1. 1.
    Arveson, W.: Sub-algebras of \(C^*\)-algebras. Acta Math. 123, 141–224 (1969)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bratteli, O., Robinson, D.W.: Operator Algebras and Quantum Statistical Mechanics I,II, Springer, Berlin (1981)CrossRefGoogle Scholar
  3. 3.
    Bratteli, O., Jorgensen, P.E.T., Kishimoto, A., Werner, R.F.: Pure states on \(\cal{O}_d\), J. Oper. Theory 43(1), 97–143 (2000)Google Scholar
  4. 4.
    Choi, M.D.: Completely positive linear maps on complex matrices. Linear Algebra Appl. 10, 285–290 (1975)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Hopenwasser, A., Moore, R.L., Paulsen, V.I.: \(C^*\)-extreme points. Trans. Am. Math. Soc. 266(1), 291–307 (1981)zbMATHGoogle Scholar
  6. 6.
    Kadison, R.V.: Isometries of operator algebras. Ann. Math. 54(2), 325–338 (1951)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Kadison, R.V.: A generalized Schwarz inequality and algebraic invariants for operator algebras. Ann. Math. 2(56), 494–503 (1952)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Kendall, D.G.: On infinite doubly stochastic matrices and Birkhoff’s problem, II. Lond. Math. Soc. J. 35, 81–84 (1960)CrossRefGoogle Scholar
  9. 9.
    König, D. : The theory of finite and infinite graphs, Täubner 1936, Birkhäser, Boston, p 327 (1990)CrossRefGoogle Scholar
  10. 10.
    Landau, L.J., Streater, R.F.: On Birkhoff theorem for doubly stochastic completely positive maps of matrix algebras. Linear Algebra Appl. 193, 107–127 (1993)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Mendl, C.B., Wolf, M.M.: Unital quantum channel’s convex structure and revivals of Birkhoff’s theorem. Commun. Math. Phys. 289(3), 1057–1086 (2009)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Mohari, A.: Pure inductive limit state and Kolmogorov property. II. J. Oper. Theory 72(2), 387–404 (2014)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Mohari, A.: Translation invariant pure state on \(\otimes _{\mathbb{Z}}\!M_d(\mathbb{C})\) and Haag duality. Complex Anal. Oper. Theory 8(3), 745–789 (2014)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Mohari, A.: Translation invariant pure state on \(\cal{B}=\otimes _{\mathbb{Z}}M_d(\mathbb{C})\) and its split property. J. Math. Phys. 56, 061701 (2015)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Mohari, A.: Hann–Banach–Arveson extension theorem and Kadison isomorphism, arXiv:1304.6849 (2015)
  16. 16.
    Mohari, A.: G. Birkhoff problem in irreversible quantum dynamics, in preparation (2015)Google Scholar
  17. 17.
    Ohno, H.: Maximal rank of extremal marginal tracial states. J. Math. Phys. 51(9), 092101, 9 (2010)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Ohya, M., Petz, D.: Quantum Entropy and Its Use. Text and Monograph in Physics. Springer, Berlin (1995)zbMATHGoogle Scholar
  19. 19.
    Paulsen, V.: Completely Bounded Maps and Operator Algebras, Cambridge Studies in Advance Mathematics 78. Cambridge University Press, Cambridge (2002)Google Scholar
  20. 20.
    Paschke, W.L.: Inner product modules Over \(B^*\)-algebras. Trans. Am. Math. Soc. 182, 443–468 (1973)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Phelps, R.R.: Lectures on Choquet’s Theorem, Lecture notes in Mathematics 1757, Springer (2001)Google Scholar
  22. 22.
    Parthasarathy, K.R.: Extremal quantum states in coupled states in coupled systems. Ann. Inst. H. Poincaré 41, 257–268 (2005)CrossRefGoogle Scholar
  23. 23.
    Price, G.L., Sakai, S.: Extremal marginal tracial states in couple systems. Oper. Matrices 1, 153–163 (2007)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Raginsky, M.: Radon–Nikodym derivatives of quantum operations. J. Math. Phys. 44(11), 5003–5020 (2003)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Rudolph, O.: On extremal quantum states of composite systems with fixed marginals. J. Math. Phys. 45, 4035–4041 (2004)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Stinespring, W.F.: Positive functions on \(C^*\) algebras. Proc. Am. Math. Soc. 6, 211–216 (1955)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Størmer, E.: Positive linear maps of operator algebras. Acta Math. 110, 233–278 (1963)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Takesaki, M.: Theory of Operator Algebras I. Springer, Berlin (2001)zbMATHGoogle Scholar
  29. 29.
    Tomiyama, J.: On the projection of norm one in W\(^*\)-algebras. Proc. Jpn. Acad. 33, 608–612 (1957)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Tomiyama, J.: On the projection of norm one in W\(^*\)-algebras. II. Thoku. Math J. 10(2), 204–209 (1958)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Tomiyama, J.: On the projection of norm one in W\(^*\)-algebras. III. Thoku Math. J. 11(2), 125–129 (1959)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Tsui, S.K.: Completely positive module maps and completely positive extreme maps. Proc. Am. Math. Soc. 124(2), 437–445 (1996)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.The Institute of Mathematical SciencesChennaiIndia

Personalised recommendations